Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 636, NWS Memphis, TN

July 6, 2011Clay County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2011, 2:17 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 2:17 PM CDT (19:17 UTC)
Expired
Jul 6, 2011, 2:45 PM CDT
In force
28 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WUUS54 KMEG 061917
SVRMEG
ARC021-055-MOC069-061945-
/O.NEW.KMEG.SV.W.0636.110706T1917Z-110706T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 245 PM CDT

* AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF MCDOUGAL...OR 7 MILES
  NORTHWEST OF RECTOR...AND MOVING SOUTH AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARMADUKE...PIGGOTT...RECTOR...SENATH...DILLMAN...SCOBEVILLE...
  VINCIT AND OCTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 9025 3616 9003 3606 9041 3650 9053
TIME...MOT...LOC 1917Z 351DEG 3KT 3635 9035

$$
2 follow-up statements
786 
WWUS54 KMEG 061930
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT WED JUL 6 2011

ARC021-055-MOC069-061945-
/O.CON.KMEG.SV.W.0636.000000T0000Z-110706T1945Z/
CLAY AR-GREENE AR-DUNKLIN MO-
230 PM CDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CENTRAL DUNKLIN...NORTHEASTERN GREENE AND EASTERN CLAY
COUNTIES...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CROCKETT...OR 6 MILES NORTHWEST
OF RECTOR. THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HICKORIA...
MARMADUKE...PIGGOTT...RECTOR...SENATH...NOLAND...TIPPERARY...KNOB...
HEUBNER...LEONARD...HARGRAVE CORNER...HOLLY ISLAND...BELL CITY AND
PRATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 9025 3616 9003 3606 9041 3650 9053
TIME...MOT...LOC 1930Z 347DEG 2KT 3635 9035

$$
499 
WWUS54 KMEG 061947
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT WED JUL 6 2011

ARC021-055-MOC069-061957-
/O.EXP.KMEG.SV.W.0636.000000T0000Z-110706T1945Z/
CLAY AR-GREENE AR-DUNKLIN MO-
247 PM CDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUNKLIN...NORTHEASTERN
GREENE AND EASTERN CLAY COUNTIES HAS EXPIRED...

AT 247 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

LAT...LON 3650 9025 3616 9003 3606 9041 3650 9053
TIME...MOT...LOC 1930Z 347DEG 2KT 3635 9035

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:58 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 6, 12:58 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT WED JUL 6 2011

.UPDATE...UPDATED TO INCLUDE 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1014 AM CDT WED JUL 6 2011/

UPDATE...

AS OF 10 AM...SKIES WERE MOSTLY SUNNY ACROSS THE REGION. A FEW
SHOWERS HAVE DEVELOPED OVER SOUTHERN MISSOURI. AS THE SHOWERS HAVE
MOVED SOUTH INTO NORTHERN ARKANSAS...THEY HAVE WEAKENED OR FALLEN
APART COMPLETELY. STILL EXPECTING A FEW AFTERNOON SHOWERS AND
THUNDERSTORMS TODAY TO BE TRIGGERED BY DAYTIME INSTABILITY AND
REMNANT OUTFLOW BOUNDARIES. ADJUSTED AFTERNOON HIGH TEMPERATURES SINCE IT
IS A FEW DEGREES WARMER TODAY AT THIS TIME THAN IT WAS YESTERDAY.
OTHER THAN THAT...FORECAST HAS REMAINED ON TRACK. NO ADDITIONAL
UPDATES ARE EXPECTED.

RRH

PREV DISCUSSION... /ISSUED 258 AM CDT WED JUL 6 2011/

DISCUSSION...

SKIES ARE MOSTLY CLEAR ACROSS THE FORECAST AREA EARLY THIS MORNING
WITH TEMPERATURES MAINLY IN THE 70S. THE ONLY THUNDERSTORM
ACTIVITY ANYWHERE NEAR THE REGION ARE SOME ISOLATED STORMS OVER
MIDDLE TENNESSEE AND A LARGE MCS AFFECTING NORTHERN KANSAS AND
SOUTHERN NEBRASKA. AS FAR AS THUNDERSTORM ACTIVITY OVER THE
FORECAST AREA TODAY...IT APPEARS THAT THERE MAY BE SOME ISOLATED
AFTERNOON AND EARLY EVENING STORMS BUT THAT WILL PROBABLY BE IT.
MOST OF THE ACTIVITY THAT DEVELOPS SHOULD DIE OUT SHORTLY AFTER
SUNSET. TEMPERATURES SHOULD NOT BE TOO BAD TODAY AND TONIGHT WITH
READINGS FAIRLY CLOSE TO NORMAL LEVELS.

THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS ON THURSDAY AND
FRIDAY AS A WEAK COLD FRONT APPROACHES THE REGION THURSDAY AND
MOVES INTO THE FORECAST AREA FOR THURSDAY NIGHT AND FRIDAY. WITH
THE FRONT MOVING INTO THE REGION...TEMPERATURES WILL BE A LITTLE
COOLER THAN TODAY.

BY FRIDAY NIGHT...WHAT IS LEFT OF THE FRONT WILL MOVE OUT OF THE
REGION BRINGING AN END TO THE CHANCE OF RAIN. BY SATURDAY...THE
UPPER LEVEL RIDGE WILL BUILD BACK INTO THE REGION AND REMAIN IN
PLACE FOR THE WEEKEND AND INTO MONDAY. THIS WILL MEAN DRY WEATHER
WITH TEMPERATURES BECOMING HOT AGAIN WITH AFTERNOON READINGS IN
THE UPPER 90S TO NEAR 100.

A COLD FRONT WILL TRY TO MOVE TOWARD THE REGION ON TUESDAY WHICH
MAY TRIGGER ISOLATED THUNDERSTORMS ACROSS THE FORECAST AREA.
TEMPERATURES WILL REMAIN QUITE HOT ON TUESDAY AS WELL.

ARS

&&

.AVIATION...

18Z TAF CYCLE

NEW TS ARE BEGINNING TO DEVELOP ON THE OLD OUTFLOW FROM
CONVECTION OVERNIGHT IN MO TO THE NW OF JBR. FOR THIS REASON ADDED
VCTS AT 21Z FOR JBR...AND LEFT JUST A CB IN FOR ISOLD TS AT ALL
OTHER TAF LOCATIONS. NOT EXPECTING ANY LOWER VIS THAN 5SM AT TUP
TONIGHT. OTHERWISE WINDS WILL GENERALLY BE LGT OUT OF THE SSW-SW
TODAY NO MORE THAN 5-7 KT OUTSIDE OF TS/TS OUTFLOW
BOUNDARIES...BECOMING MORE SE-VRB OVERNIGHT 5KT OR LESS. ADDED CB
A LITTLE EARLIER AT 15-16Z BASED ON TRENDS FROM THE PAST TWO DAYS.
TOO EARLY TO ACTUALLY PIN DOWN TIMES FOR CONVECTION AT INDIVIDUAL
SITES...BUT THU LOOKS LIKE A BETTER CHC OF TS AT ALL LOCATIONS.

NGU

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  94  75  91  75 /  20  20  50  60
MKL  93  69  89  70 /  20  20  50  60
JBR  95  73  88  72 /  20  30  50  60
TUP  93  71  93  73 /  20  20  40  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 6, 3:05 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
305 AM CDT WED JUL 6 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
305 AM CDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY.
A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH FRIDAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:50 PM CDTSpecial Weather StatementMEGClay25 min
Jul 6, 5:18 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett42 min
Jul 6, 5:41 PM CDTSevere Thunderstorm WarningMEGCrittenden, St. Francis34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.